The Annals of Mathematical Statistics

Multiple Sampling for Variables

Jack Silber

Full-text: Open access


A multiple (sequential) sampling scheme designed to test certain hypothesis is discussed with the following assumption: $X$ is a random variable with density function $P(x)$ which is piecewise continuous and differentiable at its points of continuity. Formulae are derived for the probability of acceptance and rejection of the hypothesis and for the expected number of samples necessary for reaching a decision. These formulae are found to depend on the solution of a Fredholm Integral equation. Explicit solutions to the problem are obtained for the case when $P(x)$ is rectangular by reducing the fundamental integral equation to a set of differential-difference equations. Several examples are given.

Article information

Ann. Math. Statist., Volume 19, Number 2 (1948), 246-256.

First available in Project Euclid: 28 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Silber, Jack. Multiple Sampling for Variables. Ann. Math. Statist. 19 (1948), no. 2, 246--256. doi:10.1214/aoms/1177730249.

Export citation